Journal of Mathematical Sciences and Applications
ISSN (Print): 2333-8784 ISSN (Online): 2333-8792 Website: Editor-in-chief: Prof. (Dr.) Vishwa Nath Maurya, Cenap ozel
Open Access
Journal Browser
Journal of Mathematical Sciences and Applications. 2019, 7(1), 10-14
DOI: 10.12691/jmsa-7-1-2
Open AccessArticle

A Note on Admissible Monomials of Degree 2λ−1

Mbakiso Fix Mothebe1,

1Department of Mathematics, University of Botswana, Pvt Bag 00704, Gaborone, Botswana

Pub. Date: December 30, 2019

Cite this paper:
Mbakiso Fix Mothebe. A Note on Admissible Monomials of Degree 2λ−1. Journal of Mathematical Sciences and Applications. 2019; 7(1):10-14. doi: 10.12691/jmsa-7-1-2


Let be the polynomial algebra in n variables xi, of degree one, over the field of two elements. The mod-2 Steenrod algebra acts on according to well known rules. A major problem in algebraic topology is that of determining the image of the action of the positively graded part of A. We are interested in the related problem of determining a basis for the quotient vector space Both and Q(n) are graded, where Pd(n) denotes the set of homogeneous polynomials of degree d. In this note we show that the monomial is the only one among all its permutation representatives that is admissible, (that is, an meets a criterion to be in a certain basis for Q(n)). We show further that if with m n, then there are exactly permutation representatives of the product monomial that are admissible.

Steenrod squares polynomial algebra Peterson hit problem

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit


[1]  Kameko M. Products of projective spaces as Steenrod modules. PhD, John Hopkins University, USA, 1990:
[2]  Mothebe M. F. “Products of admissible monomials in the polynomial algebra as a module over the Steenrod Algebra.” Journal of Mathematics Research, 8(3). 112-116. June 2016:
[3]  Mothebe M.F. and Phuc D. V., On the twin prime conjecture. Preprint (2019),
[4]  Sum N. “The negative answer to Kameko's conjecture on the hit problem.” Adv. Math. 225. 2365-2390. 2010.
[5]  Sum N. “On the Peterson hit problem.” Adv. Math. 274. 432-489. 2015: